Previous |  Up |  Next

Article

Keywords:
worst scenario problem; nonlinear differential equation; uncertain input parameters; Galerkin approximation; Kachanov method
Summary:
We apply a theoretical framework for solving a class of worst scenario problems to a problem with a nonlinear partial differential equation. In contrast to the one-dimensional problem investigated by P. Harasim in Appl. Math. 53 (2008), No. 6, 583–598, the two-dimensional problem requires stronger assumptions restricting the admissible set to ensure the monotonicity of the nonlinear operator in the examined state problem, and, as a result, to show the existence and uniqueness of the state solution. The existence of the worst scenario is proved through the convergence of a sequence of approximate worst scenarios. Furthermore, it is shown that the Galerkin approximation of the state solution can be calculated by means of the Kachanov method as the limit of a sequence of solutions to linearized problems.
References:
[1] Chleboun, J.: Reliable solution for a 1D quasilinear elliptic equation with uncertain coefficients. J. Math. Anal. Appl. 234 (1999), 514-528. DOI 10.1006/jmaa.1998.6364 | MR 1689404 | Zbl 0944.35027
[2] Chleboun, J.: On a reliable solution of a quasilinear elliptic equation with uncertain coefficients: Sensitivity analysis and numerical examples. Nonlinear Anal., Theory Methods Appl. 44 (2001), 375-388. DOI 10.1016/S0362-546X(99)00274-6 | MR 1817101 | Zbl 1002.35041
[3] Ciarlet, P. G.: The Finite Element Methods for Elliptic Problems. Classics in Applied Mathematics. SIAM Philadelphia (2002).
[4] Franců, J.: Monotone operators. A survey directed to applications to differential equations. Apl. Mat. 35 (1990), 257-301. MR 1065003
[5] Harasim, P.: On the worst scenario method: a modified convergence theorem and its application to an uncertain differential equation. Appl. Math. 53 (2008), 583-598. DOI 10.1007/s10492-008-0043-8 | MR 2469067 | Zbl 1199.47207
[6] Hlaváček, I.: Reliable solution of a quasilinear nonpotential elliptic problem of a nonmonotone type with respect to uncertainty in coefficients. J. Math. Anal. Appl. 212 (1997), 452-466. DOI 10.1006/jmaa.1997.5518 | MR 1464890
[7] Hlaváček, I.: Reliable solution of elliptic boundary value problems with respect to uncertain data. Nonlinear Anal., Theory Methods Appl. 30 (1997), 3879-3890. DOI 10.1016/S0362-546X(96)00236-2 | MR 1602891
[8] Hlaváček, I.: Uncertain input data problems and the worst scenario method. Appl. Math. 52 (2007), 187-196. DOI 10.1007/s10492-007-0010-9 | MR 2316152 | Zbl 1164.93354
[9] Hlaváček, I., Chleboun, J., Babuška, I.: Uncertain Input Data Problems and the Worst Scenario method. Elsevier Amsterdam (2004). MR 2285091 | Zbl 1116.74003
[10] Hlaváček, I., Křížek, M., Malý, J.: On Galerkin approximations of a quasilinear nonpotential elliptic problem of a nonmonotone type. J. Math. Anal. Appl. 184 (1994), 168-189. DOI 10.1006/jmaa.1994.1192 | MR 1275952
[11] Křížek, M., Neittaanmäki, P.: Finite Element Approximation of Variational Problems and Applications. Longman Scientific & Technical/John Wiley & Sons Harlow/New York (1990). MR 1066462
[12] Roubíček, T.: Nonlinear Partial Differential Equations with Applications. Birkhäuser Basel (2005). MR 2176645 | Zbl 1087.35002
[13] Zeidler, E.: Applied Functional Analysis. Applications to Mathematical Physics. Springer Berlin (1995). MR 1347691 | Zbl 0834.46002
[14] Zeidler, E.: Applied Functional Analysis. Main Principles and their Applications. Springer New York (1995). MR 1347692
Partner of
EuDML logo